Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    3
  • comment
    1
  • views
    3,998

Week 5 and prior

SwanSong

286 views

Wow, time sure flies! ** My gallery has pics up now **

I swear one of the Accutane symptoms is a general....fogginess? Hmm, not really foggy or space-y, but definitely a little slow. Told myself to pick this one book up off the floor about twenty times this last week, but it is still sitting there :pray: So before I lose my train of thought again, I'll slam through the first couple weeks of my experience with Accutane.

~~ 40mg of Amnestreem once a day, taken with a fat of some sort (peanut butter, cheese, olives, pizza slice, etc...) ~~

Week 1 - The first week of pills was glorious. I started with a full "beard" of cysts and pustules, even on my chest and back. Within that week they all appeared to have dried up. My skin got kind of reddish and had this weird shiny/waxy look. My digestion slowed a little but some probiotics helped. I didn't really notice much more than that, my lips were even okay.

Week 2 - Dry lips! They started flaking like they do when I sleep with a stuffy nose, not intolerable but it prompted me to get some Aquaphor to slather on before bed. This is also when I first noticed a stiff feeling when getting out of bed in the morning, took about 10 minutes to feel loose. After the initial face dry up, quite a few zits popped up. But here's the great thing...they were all "superficial" and on the surface. I'll admit, they were still painful but in a totally different way. It wasn't an infected golf ball that slowly grew out of my chin, taking weeks to become a whitehead. It was just little whiteheads all over, right away, then they're gone. That was the other weird thing, was that all these new ones came up in places that were not usual (like my forehead, between my brows and on my cheeks big time). My back cleared up in week 1 and wasn't effected by this new crop. However, my chest was worse than it's ever been.

Week 3 - Started noticing a tired/slow feeling in addition to the stiffness. Kind of like I was getting over a flu or something. More little whiteheads all over, easily covered up and easy to handle after my last year of facial torture. Vision is just a little off, have to squint a little harder sometimes. Hearing is stuffy-sounding, find myself asking people "what?" a lot.

Week 4 - Clearing up again a little but still some bumps just under the surface. PMS break out coming. Skin all over is drying out now and flaking, had to buy neosporin for cracking lips.

First Dr. appt - Last Thursday I had my first appt after starting the pills. Doc says it all looks good. My cholesterol was one point high but I let her know I was eating everything I couldn't before because it's not greasifying my face anymore. She laughed and told me to take it easy :surprised: She also decided to keep me at the same dosage for this next month. Slow and steady wins the face!

Week 5 - So here we are at the present. My worst symptoms are: the cracking lips, the tiredness and the stiffness. I don't think I had the dreaded "initial break out" unless it just happened to be a lesser degree than my usual break outs. I sometimes feel slightly "out of it" just in a sleepy kind of way. As for the lips, the neosporin and Aquaphor are great. My face feels like I have one of those peel-off face masks on, but hey it doesn't hurt anymore. For the stiffness, I'm going to go pick up some Osteo Bi-Flex from Costco to get me through the next several months. It's a spendy med but I have an office job where I sit for 8 hours so it'll do me good to find something to help.

This is a long, difficult path and I'm just glad I have somewhere like this to share my experience and hopefully learn something new myself too.

~~ Week 2 Pics:

100_9766.jpg

100_9767.jpg

~~ Week 3 Pics:

100_9802.jpg

100_9803.jpg

100_9804.jpg

~~ Week 5 Pics:

100_9640.jpg

100_9642.jpg

100_9641.jpg



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×